EconPapers    
Economics at your fingertips  
 

Regression-based analysis of cointegration systems

Javier Gomez-Biscarri and Javier Hualde
Authors registered in the RePEc Author Service: Javier Gómez Biscarri

Journal of Econometrics, 2015, vol. 186, issue 1, 32-50

Abstract: Two estimation procedures dominate the cointegration literature: Johansen’s maximum likelihood inference on vector autoregressive error correction models and estimation of Phillips’ triangular forms. This latter methodology is essentially semiparametric, focusing on estimating long run parameters by means of cointegrating regressions. However, it is less used in practice than Johansen’s approach, since its implementation requires prior knowledge of features such as the cointegrating rank and an appropriate set of non-cointegrated regressors. In this paper we develop a simple and automatic procedure (based on unit root and regression-based cointegration testing) which, without imposing a parametric specification for the short run components of the model, provides an estimator of the cointegrating rank and data-based just-identifying conditions for the cointegrating parameters which lead to a Phillips’ triangular form. A Monte Carlo analysis of the properties of the estimator and an empirical application are also provided.

Keywords: Cointegrating space; Phillips’ triangular form; Johansen’s methodology; Regression-based cointegration testing (search for similar items in EconPapers)
JEL-codes: C32 (search for similar items in EconPapers)
Date: 2015
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (1)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304407614002978
Full text for ScienceDirect subscribers only

Related works:
Working Paper: Regression-based analysis of cointegration systems (2015) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:econom:v:186:y:2015:i:1:p:32-50

DOI: 10.1016/j.jeconom.2014.12.007

Access Statistics for this article

Journal of Econometrics is currently edited by T. Amemiya, A. R. Gallant, J. F. Geweke, C. Hsiao and P. M. Robinson

More articles in Journal of Econometrics from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:econom:v:186:y:2015:i:1:p:32-50